# SDR CA150205009

- Difficulty date: February 4, 2015
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 22,377 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: LT1054022B
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) FLIGHT CREW NOTICED SMALL OIL PUDDLE ON RT ENGINE, WIPED & CLEANED.  NO SOURCE OF LEAK NOTED.  ENG HAD 2.7 HR SINCE INSPECTION EVENT NR 2, COMPLETED.  ACFT FLOWN 0,2 HR TO MAIN BASE WITH APPROVAL OF MX.  COWLING REMOVED, ENG WASHED & CARRIED OUT ENG RUN, NO LEAK NOTED.  10 MIN AFTER ENG RUN SMALL PUDDLE APPEARED UNDER ENG.  AFTER 3 ENG RUNS, PIN HOLE FOUND BETWEEN CYLINDER NR 2 & 4.  ENG REMOVED & SENT TO SHOP FOR REPAIR.  ENG SHOP FOUND CRACK & REPLACED CRANKCASE.  ENG SHOP PROVIDED CRANKCASE PIN AS LT10 540-22BD CC.  REPAIR TAG & REPAIR ENTRIES ATTACHED.
